MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Codes Positioning Failure (1158); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a stent partially deployed and was damaged after it was implanted.A 14mm x 90mmx 75cm, 9french wallstent uni self expanding stent was selected to treat 75% stenosis in the iliac vein.The stent was advanced along the guidewire to the lesion and it was positioned accurately in the lesion.During deployment, the stent partially deployed.It could not deploy and could not be withdrawn.The physician pulled out the delivery shaft to deploy stent.The stent was severely elongated and deformed inside the patient's body.The procedure was completed with a different device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device eval by mfr: the device was received and analysis was completed.The device was returned with the stent deployed from the delivery system.The deployed stent was not returned for analysis.A visual and microscopic examination identified no damage or issues with the stent cups or stent holder of the returned device.A visual and tactile examination identified no issues with the tip of the device.A visual and tactile examination identified a shaft kink located approximately 265mm distal from the distal end of the t connector.
 
Event or Problem Description
It was reported that a stent partially deployed and was damaged after it was implanted.A 14mm x 90mmx 75cm, 9french wallstent uni self expanding stent was selected to treat 75% stenosis in the iliac vein.The stent was advanced along the guidewire to the lesion and it was positioned accurately in the lesion.During deployment, the stent partially deployed.It could not deploy and could not be withdrawn.The physician pulled out the delivery shaft to deploy stent.The stent was severely elongated and deformed inside the patient's body.The procedure was completed with a different device.There were no patient complications reported.The device was received and analysis was completed on 25jan2022.The device was returned with the stent deployed from the delivery system.The deployed stent was not returned for analysis.A visual and microscopic examination identified no damage or issues with the stent cups or stent holder of the returned device.A visual and tactile examination identified no issues with the tip of the device.A visual and tactile examination identified a shaft kink located approximately 265mm distal from the distal end of the t connector.

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13068279
Report Number2134265-2021-16164
Device Sequence Number19872124
Product Code MAF
UDI-Device Identifier08714729204015
UDI-Public08714729204015
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2022
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0026551115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight77 KG